Missouri, 2001

Flooding in Missouri, June 6, 2001

June 6, 2001 · NWS LSX · 2 events in 2 counties and zones

Rainfall of 1 to 3 inches caused some localized flooding in Boone and northern Moniteau Counties. Highway 179 in the Sandy Hook area in north Moniteau County had to be closed due to 5 feet of water.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Rainfall of 1 to 3 inches caused some localized flooding in Boone and northern Moniteau Counties. Highway 179 in the Sandy Hook area in north Moniteau County had to be closed due to 5 feet of water. In Boone County, a few county roads and streets in Columbia flooded for short times.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 6, 2:30 AM CST, 5 hours earlier.

Area forecast discussion, Jun 6, 2:30 AM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
330 AM CDT WED JUN 6 2001

MCS MOVG SLOLY SEWD THRU THE NWRN HALF OF CWFA ATTM.  IR CLOUD LOOP
SHOWS CLOUD TOPS WRMG OVR MO WITH BEST 850 MB THETA E ADVCTN MOVG
INTO CNTRL IL ON NOSE OF 35 KT SWLY LLJ.  ALTHOUGH LEADING
CONVECTIVE ELEMENTS MAY BGN TO WKN DURING THE NEXT FEW
HOURS...ESPECIALLY NR STL...WL LIKELY ISSUE FFA FOR THIS MRNG ACRS
MUCH OF NERN AND CNTRL MO AND W CNTRL AND SWRN IL WITH LARGE AREA OF
ENHANCED STRATIFORM PCPN CONTG TO DUMP HVY RAINS ACRS THE NRN PTN OF
CWFA AT LEAST THRU 7 OR 8 AM.  AVN MDL CONTS TO BE STGR AND MORE
PROGRESSIVE WITH CDFNT DROPPING SWD THRU CWFA TDA INTO THIS EVNG.
ETA MDL LOSES IDENTITY OF CDFNT BY 06Z THU WITH WK SLY FLOW
RETURNING AHD OF NW FLOW SHRTWV AND ASSOCIATED WK SFC LOW MOVG SEWD
THRU THE GRT LKS REGION LATE TGT AND THU WITH WK CDFNT DROPPING SEWD
THRU CWFA ON THU.  FOR TDA...WL PUT CATAGORICAL POPS OVR MOST OF THE
AREA THIS MRNG WITH ONGOING MCS...THEN HIGHEST POPS THIS AFTN AND
EVNG OVR SRN PTN OF CWFA AS NEW CONVECTIVE DVLPMNT LIKELY ALNG SWD
MOVG OUTFLOW BNDRY FM THIS MRNGS MCS RATHER THAN ALNG WK CDFNT
ANALYZED BY MDLS NR STL BY 00Z THU.  WL LEAVE CWFA DRY ON THU...AS
LOW LVL CNVG FCST BY ETA ALNG SECONDARY CDFNT RELATIVELY WK AND TS
ALLISON LIKELY INTERCEPTING BEST GULF MOISTURE.

.STL...FLASH FLOOD WATCH THIS MRNG FOR NERN CNTRL MO AND W CNTRL
SWRN IL
N
GKS

In the hours before

Special weather statement, Jun 6, 4:30 AM CST, 3 hours before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027-034
>036-041-042-047>052-059>065-072>075-084-085-099-061700-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
530 AM CDT WED JUN 6 2001

THREAT:  SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE ENTIRE AREA.

WHEN:  TODAY AND TONIGHT.

SITUATION: A LINE OF THUNDERSTORMS EXTENDING FROM RAMSEY ILLINOIS
SOUTHWEST THROUGH BELLEVILLE TO NEAR CUBA MISSOURI WILL CONTINUE
MOVING SOUTHEASTWARD THIS MORNING PRODUCING HEAVY RAINFALL.  A FEW
STORMS ALONG THIS LINE MAY BECOME SEVERE...PRODUCING LARGE HAIL AND
DAMAGING WINDS.  SCATTERED THUNDERSTORMS WILL LIKELY REDEVELOP OVER
THE AREA LATE THIS AFTERNOON INTO THE EVENING...MAINLY FROM ST LOUIS
SOUTHWARD.  SKYWARN ACTIVATION MAY BE REQUIRED TODAY OR TONIGHT.

GKS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Boone

When
June 6, 7:30 AM CST to 1:00 PM CST
Where
Boone County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
38.991, -92.310 (the zone’s center; the record gives no point)

Flood, Moniteau

When
June 6, 7:30 AM CST to 1:00 PM CST
Where
Moniteau County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
38.633, -92.583 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251847, 5251848.